MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01202
Medical Device Problem Codes Corroded (1131); Material Discolored (1170)
Health Effect - Clinical Code Reaction to Medicinal Component of Device (4574)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, due to doubt of armd (adverse reaction to metal debris) which is a revision because it is a pseudotumor after total hip arthroplasty.The surgeon, dr.(b)(6), mentioned that this can occur with metal on metal devices.The surgeon requested to measure the amount of implant wear at the following junctions: cup + head, head + neck, and neck + stem.The interface between the femoral head and the neck and the interface between the stem and neck have black discoloration.The articulating surface of the femoral head and cup visually looks good.(b)(4).
 
Additional Manufacturer Narrative
Updated incident description, initial reporter information and investigation codes.
 
Event or Problem Description
Allegedly, the patient was revised due to a suspected adverse tissue reaction to metal debris (armd) and the presence of a pseudotumor.The surgeon indicated that such complications can occur with metal-on-metal (mom) tha constructs and has requested to assess the wear of the products at the following junctions: acetabular cup and femoral head, femoral head and femoral neck, and femoral neck and femoral stem.The surgeon describes the presence of "black discoloration" at the interfaces between the femoral head and the femoral neck as well as between the femoral neck and femoral stem.Additionally, the surgeon described the articulating surfaces of the femoral head and acetabular cup as "visually looks good." japan- (b)(4).

Brand Name
PROFEMUR MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key10602946
Report Number3010536692-2020-00635
Device Sequence Number13773424
Product Code LWJ
UDI-Device IdentifierM684PHA012021
UDI-PublicM684PHA012021
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01202
Device Catalogue NumberPHA01202
Device Lot Number019791349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date02/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight100